zbMATH — the first resource for mathematics

Global asymptotic stability of Lotka–Volterra 3-species reaction–diffusion systems with time delays. (English) Zbl 1031.35071
This paper is concerned with 3-species time-delayed Lotka-Volterra reaction-diffusion systems and their corresponding ordinary differential systems without diffusion; there are considered a two-prey one-predator model, a one-prey two-predator model and a three-species food-chain model. The model with two-prey and one-predator is the following: \[ \begin{gathered} \partial u/\partial t- L_1u= a_1(x) u(1-u- b_1 v-c_1 w- \beta_1 J_2* w- \gamma_1 J_3* w),\\ \partial v/\partial t- L_2v= a_2(x) v(1-v- b_2 u- c_2 w-\beta_2 J_1* u-\gamma_2 J_3* w),\\ \partial w/\partial t- L_3 w= a_3(x) w(1- w+ b_3 u+ c_3 v+\beta_3 J_1* u+\gamma_3 J_2* v)\quad (t> 0, x\in\Omega),\end{gathered} \] with Neumann boundary conditions and initial conditions. In the above system \(u\), \(v\) are the densities of the prey populations, \(w\) is the density of the predator population, \(\Omega\) is a bounded domain in \(\mathbb{R}^n\), \(a_i(x)\) is a positive \(C^\alpha\)-function on \(\overline\Omega= \Omega\cup \partial\Omega\), \(b_i\), \(c_i\), \(\beta_i\), \(\gamma_i\) are nonnegative constants, \(L_i\), \(i= 1,2,3\) are uniformly elliptic operators, the function \(J_i* u_i\), \(i= 1,2,3\), are given either by \(J_i* u_i= u_i(t- r_i, x)\) or by \(J_i* u_i= \int^t_{r_i} J_i(t- s)u_i(s,x) ds\), \(J_i(t)\) is a piecewise continuous function on \([0,\infty)\), \(I_i= [-r_i, 0]\), \(r_i> 0\) is a constant.
Some insufficient condition for the existence and global asymptotic stability of a positive solution for each of three model problems are given.

35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35R10 Partial functional-differential equations
92D25 Population dynamics (general)
35B35 Stability in context of PDEs
Full Text: DOI
[1] Blat, J.; Brown, K.J., Bifurcation of steady-state solutions in predator – prey and competition systems, Proc. roy. soc. Edinburgh sect. A, 97, 21-34, (1984) · Zbl 0554.92012
[2] Butler, G.B., Coexistence in predator – prey systems, (), 199-207
[3] Cantrell, R.S.; Cosner, C., Permanence in ecological systems with spatial heterogeneity, Proc. roy. soc. Edinburgh sect. A, 123, 533-559, (1993) · Zbl 0796.92026
[4] Cheng, K.S.; Hsu, S.B.; Lin, S.S., Some results on global stability of a predator – prey system, J. math. biol., 12, 115-126, (1981) · Zbl 0464.92021
[5] Cosner, C.; Lazer, A.C., Stable coexistence states in the volterra – lotka competition model with diffusion, SIAM J. appl. math., 44, 1112-1132, (1984) · Zbl 0562.92012
[6] Feng, W., Coexistence, stability, and limiting behavior in a one-predator – two-prey model, J. math. anal. appl., 179, 592-609, (1993) · Zbl 0846.35067
[7] Feng, W., Permanence effect in a three species food chain model, Appl. anal., 54, 195-209, (1994) · Zbl 0834.92023
[8] Feng, W.; Lu, X., Some coexistence and extinction results in a three species ecological model, Differential integral equations, 8, 617-626, (1995) · Zbl 0832.35070
[9] Freedman, H.I.; Waltman, P., Persistence in a model of three interacting predator – prey populations, Math. biosci., 73, 89-101, (1985) · Zbl 0584.92018
[10] Hasting, A., Spatial heterogeneity and the stability of predator – prey systems: predator-mediated coexistence, Theoret. population biol., 14, 380-395, (1978) · Zbl 0392.92012
[11] Korman, P.; Leung, A., On the existence and uniqueness of positive states in the volterra – lotka ecological models with diffusion, Appl. anal., 26, 145-159, (1987) · Zbl 0639.35026
[12] Kuang, Y., Delay differential equations with application in population dynamics, (1993), Academic Press San Diego
[13] Lakos, N., Existence of steady-state solutions for a one-predator – two-prey system, SIAM J. math. anal., 21, 647-659, (1990) · Zbl 0705.92019
[14] Leung, A., Systems of nonlinear partial differential equations, (1989), Kluwer Academic Dordrecht
[15] Leung, A., A study of 3-species prey – predator reaction – diffusions by monotone schemes, J. math. anal. appl., 100, 583-604, (1984) · Zbl 0568.92016
[16] Leung, A.; Clark, D.C., Bifurcations and large-time asymptotic behavior for prey – predator reaction – diffusions with Dirichlet boundary data, J. differential equations, 35, 113-127, (1980) · Zbl 0427.35014
[17] Lu, X.; Feng, W., Dynamics and numerical simulations of food chain populations, Appl. math. comput., 65, 335-344, (1994) · Zbl 0819.65117
[18] Lu, C.; Feng, W.; Lu, X., Long-term survival in a 3-species ecological system, Dynam. contin. discrete impuls. systems, 3, 199-213, (1997) · Zbl 0883.35064
[19] Oaten, A.; Murdoch, W.W., Switching, functional response, and stability of predator – prey systems, Amer. naturalist, 109, 299-318, (1975)
[20] Pao, C.V., Nonlinear parabolic and elliptic equations, (1992), Plenum New York · Zbl 0780.35044
[21] Pao, C.V., Quasisolutions and global attractor of reaction – diffusion systems, Nonlinear anal., 26, 1889-1903, (1996) · Zbl 0853.35056
[22] Pao, C.V., Dynamics of nonlinear parabolic systems with time delays, J. math. anal. appl., 198, 751-779, (1996) · Zbl 0860.35138
[23] Pao, C.V., Dynamics of a volterra – lotka competition model with diffusion and time delays, (), 269-277 · Zbl 0972.35053
[24] Pao, C.V., Convergence of solutions of reaction – diffusion systems with time delays, Nonlinear anal., 48, 349-362, (2002) · Zbl 0992.35105
[25] C.V. Pao, Global asymptotic stability of Lotka-Volterra competition systems with diffusion and time delays, Nonlinear Anal., to appear · Zbl 1066.92054
[26] Takeuchi, Y., Global dynamical properties of lotka – volterra systems, (1996), World Scientific Singapore · Zbl 0844.34006
[27] Ruan, W.H.; Feng, W., On the fixed point index and multiple steady-state solutions of reaction diffusion systems, Differential integral equations, 8, 371-392, (1995) · Zbl 0815.35017
[28] Vance, R.R., Predation and resource partitioning in one predator – two prey model communities, Amer. naturalist, 112, 797-813, (1978)
[29] Wu, J., Theory and applications of partial functional differential equations, (1996), Springer New York
[30] Yamada, Y., Stability of steady-states for prey – predator diffusion equations with homogeneous Dirichlet conditions, SIAM J. math. anal., 21, 327-345, (1990) · Zbl 0702.35123
[31] Zhou, L.; Pao, C.V., Asymptotic behavior for a competition – diffusion system in population dynamics, Nonlinear anal., 6, 1163-1184, (1982) · Zbl 0522.92017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.